QuantumJG1990 created the topic: Targin dose being halved
I'm extremely worried. I have been on Targin for over 12 months (started 06/09/16). I've responded well to it ever since I started it. This is my history with the medication:
Sep-16 to Jan-17 (4.5 months): Targin 5/2.5 twice a day
Jan-17 to Jul-17 (4.5 months): Targin 10/5 twice a day
Jul-17 to present (2.5 months): Targin 15/7.5 twice a day
I have also been on Endone since February. My prescription says "take one tablet, twice a day when required". I usually take just one (or none), as my doctor doesn't like me taking it twice a day. I usually just endure the pain, as I hate asking for scripts for it. I'm also fairly stable on my Targin dose, but commuting to university, can trigger breakthrough pain. I track my steps, and I generally walk between 3.5 - 5km while on campus.
So despite me losing 7kg and being able to walk ~5km (last year, I found myself in agony after walking around the supermarket), my doctor wants me to go down to ONE Targin A DAY! No weaning, just take ONE and that's it. Why? Because she doesn't want me to become too dependent on it. I'm sorry, but if I've been taking this for over 12 months. I'm dependent. I don't crave Targin, as there's been days that I've simply forgotten to take it. My pain increases by a lot.
I have disc bulges in L3/4, L4/5 and a herniation in L5/S1 that's contributed to both central and paracentral stenosis. With my meds, my day-day life includes a stabbing pain in my back, sciatica that's worst on my left side (it gets really bad in my knee), and my left foot is constantly numb. On bad days, any side-side movement, causes sharp pain all around my lower back, and left leg loses sensation from my knee to my foot. The latter started to occur, after my physiotherapist decided to do a back manipulation on me, which resulted in me having too much pain to lift myself out of bed, so I went to hospital, and they recommended I have Endone on hand for these attacks.
Before I was put on Targin, after walking 50m, my legs would start to feel heavy, the pain would wind me, and I'd limp at such a slow pace. I became agoraphobic, as I equated leaving the house, with pain, and my weight got up to 115kg, at my heaviest.
I apologise for my rambling, but I'm desperate for advice. I'm on a waiting list, to see a rheumatologist. I can't afford a neurosurgeon (a friend recommended that to me), and I'm terrified I'll end up back where I was. My doctor wanted me to cut down my dose last week, but they have allowed me to do it after my exams. I honestly foresee me having a mental breakdown once I start this sudden drop. It took me 18 months of suffering, before I was put on this medication. I tried physiotherapy (still do, but I believe that manipulation contributed to nerve damage), TENS machines, heat gels, ice packs, expensive pillows, a new mattress (my uncle got it for me), etc.
I don't know what to do. my doctor recommended an epidural steroid injection. People have told me that you can develop a painful condition called adhesive arachnoiditis. I'm at the stage where I don't care. If it has a chance of providing relief, I'll do it after my exams.